MAUDE Adverse Event Report: ASCENSIA DIABETES CARE US INC. CONTOUR; BLOOD GLUCOSE TEST STRIPS

ASCENSIA DIABETES CARE US INC. CONTOUR; BLOOD GLUCOSE TEST STRIPS
Model Number 7080G
Medical Device Problem Code High Readings (2459)
Health Effect - Clinical Code Loss of consciousness (2418)
Date of Event 09/14/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The patient/family was the initial reporter, so personal information was not entered.The customer's age and weight were not provided.
 
Event or Problem Description
The customer reported that she obtained a blood glucose reading of 250 mg/dl on the contour meter.The customer became unconscious.The paramedic was called and the customer was taken to an emergency room.The customer stated that a test was performed in the hospital with their meter and a reading of 23 mg/dl was obtained.The customer stated that both readings were taken 10 minutes apart.The customer did not remember if she received any treatment.No further event details were provided.The customer was advised to return the test strips for evaluation.A replacement meter kit was sent to the customer.Since the strip information was not provided, this report will be submitted under the meter information.
 
Additional Manufacturer Narrative
The customer did not return the suspected product for evaluation.Therefore, an in-house testing was performed using the in-house contour meter with in-house contour test strips, which gave satisfactory performance.Additionally, a device history record was reviewed for the suspected contour meter and no manufacturing anomalies were found.
 
Additional Manufacturer Narrative
The customer returned the suspected contour meter and contour test strips for evaluation.The customer returned 6 bottles of contour test strips.Four of the returned bottles were from lot # 8lj3b03c, expiration date: 30-nov-2020, one of the returned bottles was from lot # 8ej3b03b, expiration date: 31-may-2020 and one of the returned bottles was from lot # 8ej3b01b, expiration date: 31-may-2020.The customer used test strips from lot # 8ej3b01b during the event.An in-house testing was performed using the returned meter with returned test strips from all the bottles, which gave satisfactory performance.Since the customer indicated that lot # 8ej3b01b was used during the event, sections d2 (common device name), d4 (model #, lot #, expiration date, and udi#), g1,2 (continued) - manufacturing site address, h4 (device manufacture date), and h5 (labeled for single use) have been updated with the product information related to test strips.

Brand Name
CONTOUR
Common Device Name
BLOOD GLUCOSE TEST STRIPS
Manufacturer (Section D)
ASCENSIA DIABETES CARE US INC.
100 summit lake drive
valhalla NY 10595
MDR Report Key9158038
Report Number1810909-2019-00437
Device Sequence Number1801246
Product Code NBW
UDI-Device Identifier00301939545014
UDI-Public00301939545014
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K062058
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source consumer
Initial Reporter Occupation Other
Remedial Action Replace
Type of Report Initial,Followup,Followup
Report Date (Section B) 09/15/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Expiration Date05/31/2020
Device Model Number7080G
Device Catalogue Number9545C
Device Lot Number8EJ3B01B
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/02/2020
Initial Date Received by Manufacturer 09/15/2019
Supplement Date Received by Manufacturer11/13/2019
01/02/2020
Initial Report FDA Received Date10/04/2019
Supplement Report FDA Received Date11/15/2019
01/20/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization;